Still on 6mg Pred : Back from extended holiday in... - PMRGCAuk

PMRGCAuk
11,304 members20,605 posts

Still on 6mg Pred

jules1955
jules1955

Back from extended holiday in Rhodes and still on 6mg Pred. I really thought the sunshine and relaxation would help me and I would be able to reduce and maybe even be PMR free ! but not to be 😭😭😭 I have been home a month now and GP thinks I should be trying to reduce so I am trying the very slow reduction method to try to get to 5mg but have pain / aches in upper arms and shoulders and low back and struggle to put arms up behind my back, fatigue most days and have felt creaking/tearing like sensation in arms and hands when doing things. I am thinking of going up to 7mg to see if I improve. Do you ever have a time ( apart from the miracle when you first take Pred ) when you are pain free and fatigue free on a low dose ?

24 Replies
oldestnewest

From bitter experience decreasing when you have pain is a total waste of time. It will only get worse in my opinion. Increasing sounds much more in order.

jules1955
jules1955
in reply to piglette

Thank you for reply piglette ❤️

PMRpro
PMRproAmbassador

Yes - providing you are on the right dose you can be pain-free. Fatigue is another matter and nothing to do with pred EXCEPT at this level (5mg and below) you are looking for your adrenal glands to stage a gradual return to work. And that can take some time - months rather than weeks. Fatigue otherwise is something to be managed with pacing.

However - what you are describing is more like a flare and that is because you are trying to get to a dose that is lower than you need to keep the inflammation under control - and that is the only thing that keeps you anywhere near pain-free.

I'd go back to 7mg and see if it all calms down. Then try 6mg - and explain to your GP that, no, I SHOULDN'T be trying to reduce if the pain comes back. After a month it isn't due to the flight and hauling luggage around. It's a flare.

jules1955
jules1955
in reply to PMRpro

Sometimes your body knows what you should do, you just need confirmation.

BonnyQuine
BonnyQuine
in reply to PMRpro

Pacing - not my forte. Thanks for the reminder.

Having an unusually good day today. Must resist temptation to do too much . . . :-)

Yes, what Piglette and PMRpro said. You are describing a flare. Don't let it get out of hand.

I hope you had a wonderful time in Rhodes.

jules1955
jules1955
in reply to HeronNS

Thank you ❤️

DorsetLady
DorsetLadyPMRGCAuk volunteer

As others have said - listen to your body! It obviously needs more than 6mg at the moment - no shame in that- it needs what it needs. End of!

Your body, your pain, your choice. Not your GPs!

Thank you x

You look marvellous in your photo!

I think travelling takes it out of you, flying and all that entails. You have hit a notorious difficult stage. I am all at sixes and sevens too. It’s the Adrenaline kicking in, or not stage. I do not have your level of pain though. I just feel like death.

Thank you ❤️

I can't get below 6mg, my Doctors/Consultants now just 'Accept' this.

I’ve stayed at 6 for months now but struggling with arm pain etc. Going to 7 today see if it makes a difference.

Good luck!

I tried reducing front 20 to 15 over 3 weeks and felt rubbish. I am now back

to 20 and pain free. So wont bother again

PMRpro
PMRproAmbassador
in reply to Snookerball

You do need to try to reduce - but not by 25% of the current dose!! No reduction should be more than 10% of the current dose - so at present, 2mg at a time. 2.5mg at a time is probably OK down to 15mg. But 20 to 15? No way Jose!!

Ugh!!! Aches and pains, creaking and tearing==misery==FLARE!

Remember, even the fun stuff is challenging, and your body doesnt know if its a good stress or a bad stress. Holidays take a toll.

...you have received good advice from folks who already responded....

Try the little prednisone bump up to 7 mg, and enjoy a few days of relief.

In my experience, fatigue ebbs and flows. It seems to be expected when I work with my tapers. Always takes a few days,... but eventually eases up.

In the meantime...

be kind to yourself and take a nap every day.. try to relax and dont worry about tapering. This is not a race to ZERO pred.

My words of experience after 5 years in the race.

Kind regards, Jerri

Dx:PMR, 2013, Currently 5 mg pred

Hi Jerri, thank you for reply, I have been on 7mg for 5 days today, still not too good and fatigue is really bad. When having a flare does upping the dose usually help ? I really don't want to go back to the beginning !! I am slowly beginning to accept this is a slow process. Will keep you posted on how I am getting on. How do you feel on 5mg ? do you feel like nothing is wrong with you / normal ? Jx

PMRpro
PMRproAmbassador
in reply to jules1955

If you still have PMR problems you probably need a bit more. The usual advice is to add 5mg to the dose where the flare happened - so really you probably need 10mg just to get it under control - it doesn't mean you have to stay there for long.

jules1955
jules1955
in reply to PMRpro

Hi PMRPro, how long should I stay at 10mg ? Just until I feel well / better than I do now. ?

Then how would you suggest I should I reduce back down ? Maybe stay at 7mg for a while ?

Thank you J

PMRpro
PMRproAmbassador
in reply to jules1955

Difficult to say - preferably you'd stay there until you feel good. The way you felt at the very beginning on the starting dose is your guide - any reduction should never leave you feeling worse at the end than you did at the start of the reduction, however you do it.

If you are at 10mg for only a week or so there is no reason why you shouldn't drop back to the previous dose immediately although you might feel it for a day or two. However, whatever dose you were on before is obviously not enough at present so dropping back to a bit higher dose wouold make more sense.

jules1955
jules1955
in reply to PMRpro

If I don’t find I have improved over the weekend I will up to 10 on Monday. ( I just hate that I’m going backwards. I had reduced successfully down to 4 and was feeling good before the gallbladder op. Then it all seemed to go wrong.

PMRpro
PMRproAmbassador
in reply to jules1955

The op was stress - any stress will cause a flare. If you are lucky it will be short lived, just while you are healing. It isn't REALLY going backwards - just a blip.

jules1955
jules1955
in reply to PMRpro

So positive, thank you.

You may also like...